MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿; SEE H.10

BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿; SEE H.10
Model Number 490100
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: processor, cervical cytology slide, automated.Initial reporter e-mail: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd prepstain¿ that there was cross contamination.Following information was provided by the initial reporter: occasional drip from diti after sample transfer.
 
Event or Problem Description
It was reported that while using the the bd prepstain¿ that there was cross contamination.Following information was provided by the initial reporter: occasional drip from diti after sample transfer.
 
Additional Manufacturer Narrative
H.6 investigation summary: complaint reports contamination on prepstain (catalog number 490100) serial number (b)(6).Complaint alleges instrument intermittently drops a tip after sample transfer which occasionally drips on top edge of slides.Customer stated no erroneous results reported.Service replaced diti tubing and diti sleeve grip tip then performed a water run without any leaks or drips.Root cause attributed to worn diti grip tip.This complaint is a confirmed failure of the instrument based on the service investigation.Review of device history record for instrument serial number, (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Device was installed on (b)(6) 2011.Service history review was performed for the instrument (b)(6), and no additional work orders were observed for the complaint failure mode reported.Review of risk management files confirms there are no new or modified risks associated with this failure mode.There are no corrective action plans or other corrections occurring.Bd quality will continue to monitor for trends associated with failure of "contamination / foreign matter.".

Brand Name
BD PREPSTAIN¿
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16318660
Report Number1119779-2023-00112
Device Sequence Number8813751
Product Code MKQ
UDI-Device Identifier00382904901004
UDI-Public00382904901004
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number490100
Device Catalogue Number490100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer03/24/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown